Can Alcohol Mess Up Anti-Depressants?
TeenHealthFX strongly recommends you AVOID drinking alcohol while on anti-depressants. Not only can this worsen your symptoms but can also be extremely dangerous. The most important thing to do is to listen to your doctor and follow the warning labels on the prescription bottles. When a person, regardless of age, consumes alcohol while on a prescription medicine it can be potentially dangerous.
When someone drinks alcohol while on anti-depressants the following are potential side effects:
A person may feel more depressed or anxious.
Higher risk for a life-threatening reaction such as a spike in blood pressure.
Judgement and coordination impairment may be twice that of just alcohol alone.
A person may be more likely to become heavily sedated or extremely drowsy.
We understand the pressures of wanting to do what others are doing, but it is equally important to remember to take care of yourself and to listen to your doctor. If you are still unsure of what to do, we strongly suggest talking to a parent or trusted adult and reaching out to the doctor who prescribed the anti-depressants who can answer any additional questions you may have. We hope this helps!